MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the repeat testing of the sample on the initial instrument resulted as <1 ng/ml, preanalytical variables cannot be ruled out for this sample.At this time, the issue appears isolated to one sample.No further evaluation of the device is required.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Customer observed an elevated result for advia centaur xp afp that was lower upon repeat testing.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp afp result.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00225 was filed on september 5, 2018 reporting that the customer observed an elevated result for advia centaur xp afp that was lower upon repeat testing.On september 6, 2018 - additional information: after the initial filing, a service report was provided and reviewed.A customer service engineer (cse) performed an evaluation of the affected system and during the course of troubleshooting replaced several parts related to the functionality of the afp assay.The following parts were replaced: sample syringe, sample syringe tubing, reagent probe 1,and reagent probe 1 diluter.All of the parts replaced affect the functionality of the afp assay so it is inconclusive to determine which singular item could have potentially contributed to the patient sample discrepant result.The cse made no observations that any of the parts had actually failed.Considering that there was only 1 patient sample affected it should not be ruled out that preanalytical variables contributed to the patient sample discrepant result.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7848012
Report Number1219913-2018-00225
Device Sequence Number1940657
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number99956196
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1